I saw my dermatologist this morning and he bumped me up to 60mg a day, which I’m extremely pleased about I have to finish off my first prescription first though, so I’m still on 40mg up until the 8th of March (Which will be two months exactly).
So this past week I’ve actually noticed some improvement believe or not, all the blackheads that I’ve had on my nose for the best part of 4 years have disappeared, seemingly overnight! I just looked in the mirror one morning and was like “woooaahh!” I guess this stuff is slowly kicking in Also the initial breakout thing has definitely stopped now – I just seem to be getting the usual amount of spots each day which is much more manageable and tolerable than what it’s been like for the past 4 weeks or so. It’ll probably flare up again when I go up to 60mg, but at least I now know what to expect. I’ve also noticed that the acne that I’m getting isn’t very big any more, they just seem to be those painful, under the skin type whiteheads that heal within a few days. Those clusters on the edge of my jaw that I mentioned a few weeks ago are only just healing up, they’v been coming and going quite randomly but each time they come back they’re smaller each time.
Side effect wise, nothing new to report at all really. Standard stuff: dry skin and lips, occasional nosebleeds and joint pain. The rashes I had on my arms and hands have gone now thanks to the eczema cream I’ve been using. Roaccutane has been surprisingly kind to me, I don’t know what to think! Am I just lucky or is it going to punch me in the face within the coming weeks?
Something I haven’t actually mentioned before is that I’m still using the differin (adapalene) gel as and when I need it (no more than two times a day) – I don’t think there’s any issue with me using it with roaccutane? I stopped using any of the products I have with salicylic acid because they were starting to make my face a bit sore and red. I haven’t had any problems with dryness with the differin, I’ve used it everyday for the past two years so I think my skin must be used to it? It doesn’t add to any dryness or soreness in my skin – I’m using the “moisture locking body lotion” by Vaseline as my moisturiser and I have to say that it is a god send – so this in combination with the differin seem to help keep my skin under control – there’s next to no dryness or peeling. If anyone thinks it’s best to stop using the differin then please do let me know!
Here’s to week 7!